MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra op, the balloon was leaking from the "stop cock" connection.Due to the leak, the inflation device had air in the system.When trying to release the air, the reading of the device changed.When the surgeon was inflating the two balloons, they were inflating, but giving an incorrect reading.The result is that the bkp tamp balloon ruptured due to the pressure acceding the atm burst pressure.The ruptured balloons were removed.Surgeon was able to insert another bkp tray¿s balloon system.The case was completed with no other issues.No patient complication was reported as a result of this event.No fragments of the balloon remained inside the patient's body.
 
Additional Manufacturer Narrative
Product analysis: two inflation syringes and two ibts were returned.There was a substance dried inside the syringes and the ibts that is atypical of what is commonly seen on returns.The substance has hardened inside the returned items making it impossible to functionally check the items.Due to the condition of the returned a full analysis cannot be completed.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel
CH 
MDR Report Key6914013
Report Number2953769-2017-00104
Device Sequence Number1408868
Product Code HRX
UDI-Device Identifier00643169103054
UDI-Public00643169103054
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR